MAUDE Adverse Event Report: TORNIER S.A.S. PERIPHERAL DRILL BIT DIA. 5.4MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

TORNIER S.A.S. PERIPHERAL DRILL BIT DIA. 5.4MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number MWE200
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that items were identified as broken by the sales representative after the case during tray flipping.
 
Additional Manufacturer Narrative
Correction: h6.Device code.H11.Health code.D9.Product available to stryker.The reported event was confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: a visual inspection of the returned device shows a slight bend in the straightness of the drill bit along with a chip of material missing along the flank at the cutting tip.Also present are chips of missing material and deformations along the edges of the land and flutes.A functional inspection was not possible as the returned instrument is visibly damaged rendering it non-functional.A dimensional inspection was not possible as a measurable feature of the device is damaged.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.Based on investigation, the root cause was attributed to a user related issue.The instrument was damaged by the end user in a self-admitted incident in the operating room.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
PERIPHERAL DRILL BIT DIA. 5.4MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23694289
Report Number3000931034-2025-00667
Device Sequence Number9193193
Product Code HWE
UDI-Device Identifier03700386974090
UDI-Public(01)03700386974090(10)18B659
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWE200
Device Lot Number18B659
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown